MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5520-B-600
Medical Device Problem Codes Device Packaging Compromised (2916); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that while a right tka was being performed, implant was opened.The inner blister tyvek was adhered to the outer blister tyvek, and the foam covering the implant was adhered to the inner blister.Due to sterility concern, surgeon elected to not use the implant.Another implant was immediately available and there was no surgical delay.Procedure was completed successfully with no harm to patient.Rep has all packaging except the outer box, and will be providing pictures.
 
Additional Manufacturer Narrative
An event regarding alleged "packaging issue" involving a triathlon baseplate was reported.The event was not confirmed.Device evaluation: could not be performed as the device was not returned.Medical records received and evaluation: not performed as medical records were not provided for review.A device history review confirmed all devices accepted into finished goods conformed to specification.No other events were reported for the lot indicated.The event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient medical information was provided.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7104737
Report Number0002249697-2017-03545
Device Sequence Number19028288
Product Code MBH
UDI-Device Identifier07613327050349
UDI-Public07613327050349
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number5520-B-600
Device Lot NumberA4V3XA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;